Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 85, NWS Memphis, TN

July 1, 20144 counties in Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 1, 2014, 8:16 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 8:16 PM CDT (01:16 UTC)
Expired
Jul 1, 2014, 11:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Craighead County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1743 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS54 KMEG 020116
FFWMEG
ARC031-037-093-111-020415-
/O.NEW.KMEG.FF.W.0085.140702T0116Z-140702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 1115 PM CDT

* AT 814 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 1.5 INCHES OF         
  RAINFALL  HAS OCCURRED OVER THE PAST HALF HOUR. SHOWERS AND        
  THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF          
  RAIN OVER THE NEXT HOUR. A TRAINED STORM SPOTTER REPORTED UP TO    
  7 INCHES OF STANDING WATER ON A ROAD IN THE CITY OF TRUMANN.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
  CARAWAY...KEISER...HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND
  TYRONZA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.

&&

LAT...LON 3575 9105 3581 9104 3580 8998 3548 9008
      3544 9029 3544 9050 3542 9050 3535 9105

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:47 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 1, 6:47 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT TUE JUL 1 2014

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT TUE JUL 1 2014/

DISCUSSION...

A SHORTWAVE TROUGH CONTINUES TO MOVE THROUGH MISSOURI AND NORTHERN
ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
AND WILL CONTINUE TO MOVE EAST AHEAD OF AN APPROACHING COLD FRONT
NOW STRETCHED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS.
STRONG INSTABILITY...WITH MLCAPES APPROACHING 3500 J/KG AND MID
LEVEL LAPSE RATES AROUND 7.0 C/KM...AND MARGINAL DEEP LAYER SHEAR
AROUND 30 KTS...MAY SUPPORT A FEW SEVERE THUNDERSTORMS THROUGH
THIS EVENING ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. A
SEVERE THUNDERSTORM WATCH REMAINS FOR NORTHERN TIER COUNTIES
THROUGH 03Z FOR THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL.
STORM COVERAGE AND INTENSITY SHOULD DIMINISH LATER THIS EVENING
AND OVERNIGHT.

THE COLD FRONT WILL PROGRESS SLOWLY SOUTHEAST ACROSS THE MID SOUTH
ON WEDNESDAY WITH THE HIGHEST STORM POTENTIAL REMAINING SOUTH OF
INTERSTATE 40. A FEW STORMS MAY AGAIN APPROACH SEVERE LIMITS OVER
THE SOUTHERN HALF OF THE REGION AS STRONG INSTABILITY AND MARGINAL
SHEAR PERSISTS ALONG THE SOUTHERN PERIPHERY OF A SECONDARY
SHORTWAVE DISTURBANCE. ONCE AGAIN...THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

THE COLD FRONT SHOULD PUSH SOUTH OF THE REGION WEDNESDAY NIGHT
WITH CANADIAN HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE
WEEK AND FIRST PART OF THE UPCOMING HOLIDAY WEEKEND. MUCH COOLER
AND DRIER CONDITIONS CAN BE EXPECTED ALONG WITH RAIN FREE WEATHER.
HIGH TEMPERATURES SHOULD REMAIN IN THE 80S WITH COOL OVERNIGHT
LOWS IN THE 60S. THESE COOLER TEMPERATURES WILL BE ACCOMPANIED BY
MUCH LOWER DEWPOINTS THROUGH THE WEEKEND.

NORTHWEST FLOW ALOFT REDEVELOPS OVER THE MID SOUTH BY EARLY NEXT
WEEK WITH INCREASING TEMPERATURES AND HUMIDITY LEVELS. SLIGHT
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY NEXT MONDAY
AND PERSIST THROUGH THE FIRST PART OF NEXT WEEK.

JLH

&&

.AVIATION...
00Z TAFS

PRIMARY CONCERN IS LINE OF TSRA EXTENDING NORTH OF JBR TO
PAH...MOVING ESE AT 35 KTS. AIRMASS SOUTH OF THIS LINE WAS VERY
UNSTABLE... BUT CAPPED WITH RESPECT TO DEEP CONVECTION ROOTED IN
THE BOUNDARY LAYER.

NAM AND HRRR MODELS INDICATE THE COVERAGE ALONG THE SOUTHERN
EXTENT OF THE TSRA COMPLEX TO GRADUALLY DECREASE THROUGH 06Z.
THIS APPEARS REASONABLE...GIVEN BOUNDARY GRADUALLY STABILIZATION
AND THE ABSENCE OF A STRONG FRONTAL PUSH. 23Z SURFACE ANALYSIS SHOWS
WEAK POST FRONTAL PRESSURE FALLS OVER CENTRAL MO...SUGGESTING
FRONTAL PUSH MAY STALL OR AT LEAST RELAX THIS EVENING. MAIN DRIVER
AND SUSTAINER OF TSRA IN THE SHORT TERM MAY BE AN EFFECTIVE FRONT
IN THE FORM OF COOL CONVECTIVE OUTFLOW. THIS MAY DRIVE TSRA TO THE
MEM VCNTY TOWARD 03Z.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 1, 3:37 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CDT TUE JUL 1 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
337 AM CDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A HARRISBURG
ARKANSAS TO A PARIS TENNESSEE LINE THIS AFTERNOON AND EVENING.
DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE
THE MAIN THREATS.

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE I-40 CORRIDOR AND
POINTS SOUTH THIS EVENING AND OVERNIGHT. STRONG WIND GUSTS WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE SOUTHERN
HALF OF THE MIDSOUTH ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHERN MIDSOUTH
COUNTIES THIS AFTERNOON AND EVENING.

JAB

In the hours before

Special weather statement, Jul 1, 6:47 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT TUE JUL 1 2014

MOZ113-115-TNZ001-020030-
DUNKLIN MO-PEMISCOT MO-LAKE TN-
647 PM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF KENNETT AT 647 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CARUTHERSVILLE...HAYTI AND KENNETT...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3619 8957 3618 8963 3617 8960 3614 8959
      3614 8960 3610 9007 3629 9005 3636 8957
TIME...MOT...LOC 2347Z 263DEG 30KT 3621 9002
Special weather statement, Jul 1, 7:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT TUE JUL 1 2014

ARZ028-TNZ048-049-020100-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
730 PM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES WEST OF LUXORA AT 730 PM CDT...MOVING SOUTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR COVINGTON...FORT PILLOW STATE PARK AND LUXORA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES OPEN LAKE...SUNK LAKE AND THE CHUTE.

&&

LAT...LON 3565 8947 3564 8947 3539 8968 3539 8970
      3541 8971 3540 8978 3538 8978 3539 8982
      3559 9006 3584 8988
TIME...MOT...LOC 0030Z 306DEG 44KT 3576 8998
Special weather statement, Jul 1, 7:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT TUE JUL 1 2014

ARZ026>028-020130-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
745 PM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER CARAWAY AT 745 PM CDT...MOVING SOUTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR CARAWAY...KEISER...LEPANTO...LUXORA...MONETTE AND
OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3592 9035 3577 8991 3575 8993 3573 8996
      3571 8995 3544 9014 3572 9052
TIME...MOT...LOC 0045Z 302DEG 46KT 3573 9029
Special weather statement, Jul 1, 8:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT TUE JUL 1 2014

TNZ020>022-052-020145-
BENTON TN-CARROLL TN-GIBSON TN-MADISON TN-
807 PM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  WEST CENTRAL BENTON COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES WEST OF HUNTINGDON AT 807 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN BENTON...CARROLL...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR CAMDEN...HUNTINGDON AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3593 8804 3582 8847 3582 8857 3578 8861
      3573 8882 3598 8892 3615 8826 3614 8821
      3612 8821 3617 8815
TIME...MOT...LOC 0107Z 260DEG 24KT 3600 8845
Special weather statement, Jul 1, 8:14 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT TUE JUL 1 2014

ARZ028-TNZ048-049-088-089-020145-
MISSISSIPPI AR-SHELBY TN-FAYETTE TN-LAUDERDALE TN-TIPTON TN-
814 PM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES WEST OF FULTON AT 814 PM CDT...MOVING SOUTHEAST AT 55 MPH.

PEOPLE IN FAYETTE...LAUDERDALE...MISSISSIPPI...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR COVINGTON...FORT PILLOW STATE
PARK AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES SUNK LAKE AND THE CHUTE.

&&

LAT...LON 3552 8947 3550 8947 3525 8965 3550 9011
      3572 8995
TIME...MOT...LOC 0114Z 306DEG 47KT 3559 8991
Local storm report, Jul 1, 8:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      TRUMANN                 35.67N 90.52W
07/01/2014                   POINSETT           AR   TRAINED SPOTTER

            7 INCHES OF STANDING WATER REPORTED AT THE INTERSECTION
            OF WEST MAIN ST. AND NORTH PINE AVE.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:45 PM CDTSpecial Weather StatementMEGMississippi45 min
Jul 2, 12:02 AM CDTSpecial Weather StatementMEGCrittenden, St. Francis28 min
Jul 2, 12:24 AM CDTSpecial Weather StatementMEGCrittenden36 min

Nearby

Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.